Hey there! Sign in to join this conversationNew here? Join for free

Alcohol and Paracetomol Watch

    • #1
    • Thread Starter
    #1

    I have a throat infection/flu-like symptoms, and have had 1400mg of paracetomol today via calpol (not over the limit), and also two non-drowsy sudafed containing pseudo-ehpedrine.

    I had my last calpol dose around two hours ago, but an hour ago drunk around 6 units of port.

    May seem silly, but I did not consider the fact that medication and alcohol are not to be mixed. Will I be okay? It's not like I've drunk a LOT, but I am worried now.

    Thanks
    Offline

    17
    ReputationRep:
    It wont kill you if that's what you're asking.
    Offline

    13
    ReputationRep:
    Isnt calpol for kids??

    You should be fine though.
    Offline

    2
    ReputationRep:
    If you overdose on paracetemol alcohol will make it worse, but I don't think it's going to make a difference to you because you haven't had too much.
    Offline

    2
    ReputationRep:
    I had most of a bottle of JD and about 10 paracetemol one after the other one new years cas I had a headache... I survived.
    • #1
    • Thread Starter
    #1

    Thank you for your replies.

    I shall be more careful in future, but I am glad to know that I shan't be popping my clogs this evening.

    + Calpol *is* for children primarily, but I like how it tastes, so why not?
    Offline

    0
    ReputationRep:
    I would be more concerned of the fact that you're of drinking age and still taking calpol.
    • TSR Support Team
    Offline

    19
    ReputationRep:
    (Original post by GodspeedGehenna)
    I would be more concerned of the fact that you're of drinking age and still taking calpol.
    It tastes nice brah!
    Offline

    2
    ReputationRep:
    even if it doesn't harm you, i've heard that mixing alcohol and meds (even just stuff like paracetamol and aspirin) can leave you wasted
    is that true?
    Offline

    16
    ReputationRep:
    Probably won't die but you shouldn't make a habit of it.
    • Community Assistant
    Offline

    20
    ReputationRep:
    It's probably best not to have both in large quantities, but in small quantities you *should* be alright.
    I've heard other painkillers like ibuprofen are safer around alcohol, but personally I try not to drink within a few hours of taking painkillers of any sort.

    When I'm ill though, a tot of whisky is just what you need sometimes
    Offline

    2
    ReputationRep:
    (Original post by Anonymous)
    Thank you for your replies.

    I shall be more careful in future, but I am glad to know that I shan't be popping my clogs this evening.

    + Calpol *is* for children primarily, but I like how it tastes, so why not?
    If you need to take painkillers when you've been drinking, aspirin is a much safer and usually a more effective bet--paracetamol is processed in your liver, and it's primarily useful as a fever reducer. Aspirin is a better painkiller. (If you need to reduce inflammation, ibuprofen is your best option for storebought drugs.)
    • Offline

      18
      (Original post by PointeShoes-x)
      If you overdose on paracetemol alcohol will make it worse, but I don't think it's going to make a difference to you because you haven't had too much.
      actually thats a common mistake if you take an overdose of paracetamol whilst drunk on alcohol it actually is protective.

      Its if you take an overdose and have a history of long term over use of alcohol that the problems occur
      Offline

      2
      ReputationRep:
      (Original post by Jamie)
      actually thats a common mistake if you take an overdose of paracetamol whilst drunk on alcohol it actually is protective.

      Its if you take an overdose and have a history of long term over use of alcohol that the problems occur
      Oh OK that's interesting, I never knew that.
      Offline

      0
      ReputationRep:
      (Original post by mituozo)
      I had most of a bottle of JD and about 10 paracetemol one after the other one new years cas I had a headache... I survived.
      Probably coming from a guy whos currently in hospital I imagine
      • Offline

        18
        (Original post by jjarvis)
        If you need to take painkillers when you've been drinking, aspirin is a much safer and usually a more effective bet--paracetamol is processed in your liver, and it's primarily useful as a fever reducer. Aspirin is a better painkiller. (If you need to reduce inflammation, ibuprofen is your best option for storebought drugs.)
        Aspirin isn't safer.

        Aspirin/ibuprofen plus alcohol = vomiting blood from stomach ulcers.
        Offline

        2
        ReputationRep:
        I used to pretend to be ill when I was little just to get some Calpol :coma:.
        Offline

        0
        ReputationRep:
        (Original post by Jamie)
        actually thats a common mistake if you take an overdose of paracetamol whilst drunk on alcohol it actually is protective.

        Its if you take an overdose and have a history of long term over use of alcohol that the problems occur
        are you serious?
        • Offline

          18
          (Original post by MrGuillotine)
          are you serious?
          absolutely.
          Take alcohol with a paracetamol overdose and it reduces the effect of the overdose.
          Take it with a normal dose of paracetamol and it has no harmful effect.

          Take excess alcohol for a few months and then take a paracetamol overdose and it is harmful.
          But the same effect is had if the person taking the overdose is chronically unwell, takes certain medication or is starved/anorexic.
          Offline

          0
          ReputationRep:
          (Original post by Jamie)
          absolutely.
          Take alcohol with a paracetamol overdose and it reduces the effect of the overdose.
          Take it with a normal dose of paracetamol and it has no harmful effect.

          Take excess alcohol for a few months and then take a paracetamol overdose and it is harmful.
          But the same effect is had if the person taking the overdose is chronically unwell, takes certain medication or is starved/anorexic.
          I find that hard to believe and going to need to see some proof.
         
         
         
        Reply
        Submit reply
        TSR Support Team

        We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

        Updated: January 1, 2011
      • See more of what you like on The Student Room

        You can personalise what you see on TSR. Tell us a little about yourself to get started.

      • Poll
        Did TEF Bronze Award affect your UCAS choices?
      • See more of what you like on The Student Room

        You can personalise what you see on TSR. Tell us a little about yourself to get started.

      • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

        Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

        Quick reply
        Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.